taking medicine and dieting

previous topic · next topic
maggie64

Joined: Jun 09
Posts: 20

      quote  
Posted: 13 Dec 2010, 06:54
i take celexa and pravasatin and would like to know if anyone can tell me do these drugs make you gain weight or make it hard to lose....thanks
BHA

Joined: Mar 10
Posts: 465

      quote  
Posted: 13 Dec 2010, 07:05
There are lots of meds that make you retain water. What is pravasatin?
If its a steriod it will make you retain.

Yesterday is gone..tomorrow never gets here..There is only today..

I don't sweat the small stuff

Laugh until your heart Overflows

Smiling is my favorite exercise

SMILE EVERYONE!!!!!!
Kingcole35

Joined: Apr 10
Posts: 274

      quote  
Posted: 13 Dec 2010, 18:03
Celexa actually is known in some people to help aid in weight loss. Its an off label use though so its not covered and most doctors don't prescribe it as there are other drugs that are off label that are better suited for dealing with depression and weight loss at the same time such as Wellbutrin. Pravasatin is another one that is linked to weight loss but not because it causes it but because of the lifestyle changes that are recommended along with the prescription. Neither are known to inhibit weight loss though. Hope this helps.


God doesn't give us what we want, he gives us what we need. The rest is up to us.

"If you are seeking creative ideas, go out walking. Angels whisper to a man when he goes for a walk." ~Raymond Inmon


I started My journey on May 6, 2010 and this is what I've done so far:
grammaof3

Joined: Apr 09
Posts: 26

      quote  
Posted: 22 Dec 2010, 21:16
if these are anti-depressants then it is quite possible that you may gain some weight and have to work a lot harder. I am on Cymbalta and Elivil and I too have to work harder.

Lori
countess...

Joined: Mar 10
Posts: 239

      quote  
Posted: 07 Sep 2011, 02:31
im on citalapram will that effect my weigh ..i also use stong steriod inhalers does anyone know ?
waist 50 " 1 jan 20013
waist 48 " 1 march 20013
fit4lifein11

Joined: Apr 11
Posts: 1

      quote  
Posted: 02 Oct 2011, 23:46
countess sherry wrote:
im on citalapram will that effect my weigh ..i also use stong steriod inhalers does anyone know ?


i think citalapram affected my weight loss so did fluoxetine which is generic prozac many do u have to talk to your doctor about it i've been on zoloft paxil u name it and i'm on seizure meds my main reason for being overweight was when i started having seizures the medication, check with your doctor first
Kat Pickles

Joined: Sep 11
Posts: 24

      quote  
Posted: 16 Oct 2011, 19:49
I have taken steroid inhalers since childhood and everything I have read states that they do not affect weight. It is not like taking steroids orally. Hope this helps! Good luck!
grammaatdayc...

Joined: Aug 11
Posts: 24

      quote  
Posted: 20 Oct 2011, 12:41
Citalapram is the generic name for Celexa. My doctor told me this drug will cause you to gain or make it harder to lose weight. So, she switched me to Welbutrin. Which is not supposed to interfer with weight loss. I haven't seen any results yet, but it's only been a month - so....Cool



Forum Search
Advanced forum search



Latest Posts

Weight loss stalled
Having 200 calories every 2 hours, for eg; like from 8am to 6pm should shake things up abit and hopefully get the ball rolling again.
by ebivr on 21 Sep 14 02:35 AM
High carb- Low protein and HUNGRY all the time???
You usually need to eat (at least) every 3 hours on a High carb diet to stop hunger. I find, with high carb dieting grazing is the best system. While with low carb dieting, a set 3 meals a day works ...
by ebivr on 21 Sep 14 02:13 AM
I've lost 147 lbs in 2014...if I can, you can!!
Congrats Matt!!!!! That is a huge achievement!!!! - I suspect I will be doing a restart after tommorow's weigh in due to my poor eating habits this past week- I am trying to get down to 138-140. You ...
by pwrestlephoto on 20 Sep 14 09:33 PM
kitchen question, totally off topic
Whoa 10 pounds!! probably would have had that old stale taste anyway...
by wholefoodnut on 20 Sep 14 08:02 PM
Upgraded to 8.0 on I-phone now app not working
Is there a way to reverse sync so my correct food entries from here are on my phone since it won't let me delete an entry in the wrong place?
by Nanas diet on 20 Sep 14 04:32 PM

Member Tip

average member ranking
by member Ashley2265
This is a good starting point, but you really need an exercise plan to maximize the results. Even if it is just walking. Get moving!
04 Jul 13 for diet Weight Watchers